Winter Weather, Auglaize
- When
- January 25, 6:00 AM EST to 4:00 PM EST
- Where
- Auglaize forecast zone
- Reported by
- Public
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
A report from St. Mary's had 1.8 inches of snowfall.
Two fast moving systems combined over the region as a southern low pressure system was absorbed by a stronger low pressure system over the Great Lakes region. The lift between the two systems produced an average of 2 to 3 inches of snow between Dayton, Wapakoneta, and Columbus.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Two fast moving systems combined over the region as a southern low pressure system was absorbed by a stronger low pressure system over the Great Lakes region. The lift between the two systems produced an average of 2 to 3 inches of snow between Dayton, Wapakoneta, and Columbus.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 25, 5:13 AM EST, 47 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
513 AM EST FRI JAN 25 2013
.SYNOPSIS...
A STORM SYSTEM WILL SWEEP ACROSS THE AREA TODAY...BRINGING AN AREA
OF SNOW. HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR SATURDAY.
ANOTHER STORM SYSTEM WILL APPROACH THE REGION ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TWO FAST MOVING SYSTEMS WILL COMBINE ACROSS THE REGION TODAY AS A
WEAK SOUTHERN LOW GETS ABSORBED BY A LOW IN THE STRONGER NORTHERN
FLOW ACROSS THE GREAT LAKES. ISENTROPIC LIFT INCREASES RAPIDLY
AFTER SUNRISE. AS THIS OCCURS SNOW WILL OVERSPREAD THE REGION.
MODELS ARE SUGGESTING THAT THE HEAVIEST BAND OF SNOW WILL OCCUR ALONG
I-70 WHERE THE COMBINATION OF LIFT AND THE SLIGHTLY HIGHER SNOW
RATIOS WILL OCCUR.
THE LATEST RUN OF MODELS ARE CONSISTENT IN ENDING THE PCPN FROM W
TO E QUICKLY AFTER 18Z. THIS MAY HELP KEEP ACCUMULATIONS DOWN A
LITTLE. STILL THINK THAT LOCATIONS AROUND THE OHIO RIVER WILL SEE
AROUND 1-2 INCHES...WITH 2 TO 3 ACROSS THE NRN COUNTIES.
SOME OF THE MODEL SOUNDINGS ARE SHOWING THE LOSS OF MOISTURE IN
THE DENDRITIC GROWTH ZONE AT THE END OF THE PCPN SHIELD. THIS
COULD MEAN SOME PATCHY FREEZING DRIZZLE. CONFIDENCE IS NOT HIGH
ENOUGH AT THIS TIME TO MENTION IT IN THE ZONES...BUT WILL PASS IT
ALONG TO THE NEXT SHIFT FOR THE KEEP AN EYE ON.
KEPT THE WINTER WEATHER ADVISORY UP.
THE CLOUDS AND PCPN WILL KEEP TEMPERATURES DOWN. LIMITING HIGHS TO
THE MID 20S ACROSS THE N AND AROUND 30 IN NRN KY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
HIGH PRESSURE WILL TRY AND BUILD IN TONIGHT...WITH THE BEST PUSH
ACROSS THE S. LINGERING CYCLONIC FLOW ACROSS THE N COULD BRING A
SCATTERED SHSN. ANY ADDITIONAL ACCUMULATION IS EXPECTED TO BE MINOR.
THE HIGH WILL BUILD FURTHER E INTO THE GREAT LAKES ON SATURDAY
AND WILL REMAIN IN PLACE THROUGH SATURDAY NIGHT. THE SFC HIGH
WILL PUSH OFF TO THE EAST ON SUNDAY. AS IT DOES...SW FLOW WILL
INCREASE SUNDAY AFTERNOON. IN THE DEVELOPING ISENTROPIC LIFT
PCPN WILL BEGIN TO DEVELOP OVER THE AREA LATE SUNDAY AFTERNOON.
HIGH TEMPERATURES WILL BE BELOW NORMAL ON SATURDAY AS A COLD
AIR MASS WILL BE IN PLACE. TODAYS EXPECTED SNOW COVER SHOULD ALSO
HELP. SO KEPT HIGHS IN THE MID 20S FOR THE N AND AROUND 30 ACROSS
THE S. SATURDAY NIGHT COULD BE COLD. WITH JUST HIGH CLOUDS AND
LIGHT WINDS EXPECT LOWS MAINLY IN THE TEENS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
PCPN MAY INITIALLY START OFF AS SOME LIGHT SNOW...BUT WITH GOOD
WAA...PTYPE SHOULD TRANSITION FAIRLY QUICKLY OVER TO
SLEET/FREEZING RAIN AND RAIN. SURFACE TEMPERATURES WILL BE THE BIG
QUESTION AS OUR FAR SOUTHERN AREAS MAY ALREADY BE ABOVE FREEZING
BY THE TIME PCPN STARTS. FARTHER NORTH WE WILL LIKELY HAVE AT
LEAST A PERIOD OF TIME WITH TEMPERATURES BELOW FREEZING.
THUS...WILL CONTINUE WITH A WINTRY MIX FOR SUNDAY EVENING ACROSS
MOST OF THE AREA...TRANSITIONING OVER TO MAINLY RAIN FROM SOUTH TO
NORTH THROUGH THE OVERNIGHT HOURS AS SURFACE TEMPERATURES SLOWLY
WARM.
WE WILL REMAIN IN A BROAD SOUTHWESTERLY FLOW PATTERN MONDAY INTO
TUESDAY WITH CONTINUED ISENTROPIC LIFT ACROSS THE AREA. THIS WILL
KEEP THE THREAT OF SHOWERS GOING MONDAY INTO TUESDAY WITH
TEMPERATURES ONLY DROPPING OFF SLIGHTLY MONDAY NIGHT AND THEN
PUSHING WELL ABOVE NORMAL BY TUESDAY. A BETTER CHANCE OF RAIN WILL
DEVELOP TUESDAY AFTERNOON INTO TUESDAY NIGHT AS A COLD FRONT SAGS
DOWN FROM THE NORTHWEST. THE 12Z MODELS ARE CONTINUING TO TREND MORE
PROGRESSIVE WITH THIS FEATURE...SO WILL TRIM BACK ON POPS HEADING
INTO WEDNESDAY AND JUST ALLOW FOR A FEW LINGERING SNOW SHOWERS AS
THE COLDER AIR FILTERS INTO THE REGION. HIGH PRESSURE WILL SETTLE
BACK INTO THE AREA BY THURSDAY...RESULTING IN DRY CONDITIONS AND A
RETURN TO MORE SEASONABLE TEMPERATURES.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
AT THE START OF THE DAY CIGS SHOULD BE LOWERING AS SNOW SPREADS
WEST TO EAST THROUGH THE OHIO VALLEY. MVFR CIGS AND VSBYS ARE
EXPECTED WITH THE MAJORITY OF THIS SNOW. PERIODS BETWEEN ABOUT 15
AND 19Z...OFFSET BY 2 HOURS OR SO FOR CMH/LCK...WILL SEE IFR
HEAVIER SNOWFALL AT TIMES.
CIGS WILL REMAIN MVFR AFTER THE SNOW ENDS EARLY IN THE AFTERNOON
AND SOME LINGERING VFR SNOW MAY OCCUR BRIEFLY BEFORE ENDING
ENTIRELY. COLD ADVECTION AT 850MB AFTER THE SNOW ENDS WILL KEEP A
MVFR CLOUD DECK OVER THE REGION THROUGH THE OVERNIGHT HOURS...AND
COULD BREAK UP BEFORE DAYBREAK TOWARDS CVG/LUK AS HIGH PRESSURE
AND DOWNWARD MOTION REALLY COME INTO PLAY.
OUTLOOK...MVFR CEILINGS MAY CONTINUE FRIDAY NIGHT INTO SATURDAY
ESPECIALLY AT CMH AND LCK.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-
088.
KY...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
KYZ089>100.
IN...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...SITES
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...JGL
AVIATION...FRANKSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 555 AM EST FRI JAN 25 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-261100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 555 AM EST FRI JAN 25 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINTER WEATHER ADVISORY. ANOTHER STORM SYSTEM WILL ARRIVE SUNDAY NIGHT. CURRENT MODEL RUNS ARE SUGGESTING THAT A PERIOD OF SNOW...SLEET...AND FREEZING RAIN WILL BE POSSIBLE SUNDAY NIGHT BEFORE CHANGING OVER TO ALL RAIN FOR THE DAY ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
22 winter weather. Local standard time, as filed.
A report from St. Mary's had 1.8 inches of snowfall.
A spotter in Hamilton measured an inch of snow. Other spotters measured 0.9 inches near Maud, 0.8 inches in Wetherington and near Monroe, and 0.7 inches in Maustown.
The county garage west of Urbana measured an inch of snow.
Local news stations showed three inches of snow in New Carlisle and Springfield. The county garage northwest of Springfield measured 1.8 inches of snow.
The NWS office measured 1.1 inches of snow. The county garage southwest of Wilmington measured an inch.
Two miles west of Greenville, a member of the public measured 2.5 inches of snow. The cooperative observer in Versailles measured 2 inches, while the county garage east of Greenville measured an 1.5 inches.
The county garage northeast of Delaware measured 3 inches of snow. A spotter in town measured 2.8 inches.
The county garage south of Lancaster measured 2 inches of snow.
The county garage southwest of Washington Court House measured an inch of snow.
The Columbus airport measured 3.3 inches of snow. A member of the public measured 3.2 inches in Dublin, a local news station measured 3 inches east of Upper Arlington as did a spotter north of Columbus, and another public report of 2.7 inches came in from the south side of Columbus.
A local news station measured 3 inches of snow in Cedarville. A spotter measured 2.5 inches in Beavercreek, while the highway department measured 1.5 inches east of Xenia.
A spotter in Kenton and the highway department southwest of Kenton both measured three inches of snow.
A member of the public reported 4 inches of snow in West Liberty. A spotter in Quincy measured 3 inches, and a news report out of Bellefontaine showed 2.5 inches of snow.
The county garage west of Celina measured 2 inches of snow.
A news broadcast showed 4 inches of snow in West Milton and 3 inches in Tipp City, while the county garage southwest of Troy measured 3.5 inches of snow.
A news broadcast showed 4 inches of snow in Trotwood and near Brookville. The Dayton airport recorded 3.4 inches and a spotter in Union measured 3.3 inches.
The county garage north of Circleville measured 1.5 inches of snow.
The county garage 5 miles southwest of Piketon measured an inch of snow.
The county garage 3 miles east of Eaton measured 3 inches of snow. A spotter northeast of Eaton measured 2.5 inches.
A local news report showed 3 inches of snow in Sidney. The cocorahs observer 3 miles northwest of Anna measured 2.5 inches, while a spotter in Fort Loramie measured 2 inches.
The county garage east of Marysville measured 1.5 inches of snow.
NWS staff 2 miles west of Clarksville and 3 miles southeast of Genntown both measured 1.1 inches of snow.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, January 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429888, 429889, 429890, 429891, 429892, 429893, 429894, 429895, 429896, 429897, 429898, 429899, 429900, 429901, 429902, 429904, 429905, 429906, 429907, 429908, 429909, 429910.